Has anyone opted out of the medicine?

Has anyone opted out of the medicine?

Doctors say it could be RA or some sort of infection. Has anybody be prescribed an antibiotic

A myRAteam Member said:

Odd. An “infection” would not have many of the required diagnosis factors necessary to diagnose RA. Though certainly some, like fever, pain, swelling, redness, elevated CRP, ESR....but that’s about it though.
An infection vs RA is not generally an either/or proposition. If one has an infection, that needs to be treated, whether they also have RA or not have RA. Two totally different things with different etiologies.
Maybe I’m misunderstanding ur question. Just odd.
Always follow the advice and treatment plan of your PCP and rheumatologist. Best wishes.

PS, now way back starting in the 1940’s some researches thought RA was caused by an unknown bacterium and thus patient’s were put on the antibiotic tetracycline or minocycline to “treat” their “RA infection”. That theory has since been debunked.

edited, originally posted 18 days ago
A myRAteam Member said:

Thanks for your insight. I have another appointment next week so I’ll speak to my doctor about my concerns

posted 17 days ago
A myRAteam Member said:

Once one is diagnosed with RA, the disease itself has already “destroyed” ones immune system. RA actually hijacks our immune system and causes it to essentially eat us from the inside out, starting with the joints...and hopefully not progressing to our organs if we’re statistically one of the “unluckier” ones.
Do know one very common symptom of RA is actually weight loss without trying. Also, some RA meds can upset the tummy for a few weeks until one’s body adjusts to the med, causing less food to be consumed and loss of body weight. Not all the RA meds have this sure effect. Some cause weight gain!

One can certainly opt out of all RA meds if they so desire, although no board certified rheumatologist would recommend that, because they know the ultimate essentially guaranteed result of that decision. It’s progressively very bleak in approximately 99% of patients. 1% will spontaneously “cure themselves”, though science has no idea how or why or who that will happen for.

I see you’re a new member here...welcome!...do read a lot of posts, especially looking for the ones of folks who delayed recommended treatment due to their med concerns...and see if they ended up happy they did that or whether they are now saying woulda coulda shoulda.... realizing for them it’s now too late to reverse severe joint damage that’s irreversible.
I do wish you the best whatever decision you make for yourself.

posted 17 days ago
A myRAteam Member said:

It depends on which doctor I'm going to what they tell me. Also, the one medicine I took hydroxychloroquine killed my appetite and in 2 weeks Iost 5 pounds, which I can't afford. I'm more concerned about the side effects especially it destroying my immune system

posted 17 days ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in